NRAS

Fluid retention and prednisolone

Hi All. Bet this isn't the first time this question's been asked but does anyone out there suffer from unpredictable bloating and fluid retention on prednisolone? I know corticosteroids are famous for making you retain salt and i've been on pred at 7.5 for donkey's but I still suddenly suffer thighs that blow up and wobble like jellies, a waist that disappears and a face that mostly has cheekbones looking like Hammy Hamster! Lovely. I'm post menopausal so it isn't the horrible hormones getting their own back. After a bit it all goes away and I'm back to normal shape again (a slim 9st 4lbs). So help - let me know if anyone else feels like a blimp on the steroids.....

7 Replies
oldestnewest

Hello

I used to pile on the pounds, kilos now. Personally I feel the whole lot of the medications we take make us feel the same way, mind that is my opinion.

Yes I feel like a hamster, mind I would never manage the exercise wheel now I am to big for that. I hope you manage to keep the weight you want and if so I am jealous of you.

All the best

BOB

Reply

Yes I was suffering from fluid retention but I was on the wrong dosage of Prednisolone. The Rhuematologist put me on a highter dose and told me to stop taking salt in my food. That goes for any supermarket bought foods containing salt so try it. No salt is a definite must when on steroids.

Reply

I know the feeling , don't know if it's fluid or fat but I have gone up at least a dress size if not more and feel like I look awful , I am on 20mg daily and trying to reduce it , I am trying to loose weight but nothing seems to be happening , I am getting married in December and desperate to get back to normal weight , any tips appreciated. keep catching site of miss piggy in the mirror , not good for the self esteem is it ?!

Reply

Hi there. Yes I am the same. I'm also on 7.5mgs. When I get up in the morning I look OK but as the day goes on I look 6 months pregnant and my clothes get tighter and tighter. In the evening when I undress I notice my upper legs and knees look very bloated and wibbly wobbly. The same goes for the face. Ok first thing but hamster cheeks soon follow. When I first went on pred I gained half a stone within days. This has to be mostly water retention as I wasn't overrating. Angela x

Reply

That's overeating not overrating !

Reply

I knew I wasn't the only one! Thanks to all of you who've replied. If the disease doesn't get you the drugs do. I suppose having wobbly bits is a small price to pay for being able to move at all but appearance is so important 'specially when you're battling a disease. I'm too bloomin' vain to want to be blobby but the steroids are the only things that keep me going as everything else has poisoned me over the years. Hey ho. X

1 like
Reply

Hi all,

It's interesting to hear you say, you feel like you look pregnant.

I have felt the same way. It seems like my weight or bloating increases each day.

I'm on 5mg of Prednisone daily for about 5 months now. Thank goodness for elastic stretchy waistband on jeans. It is very frustrating .

After reading your comments, I don't feel so alone on this issue.

Sometimes I feel I'm the only one that can look bigger each day. I look at people that seem to be the same weight for years at a time.

I'm hoping one day to get off Prednisone, until then I will try to be kinder to myself & realize that I can't feel so bad about the bloating & accept that it is the medicine causing this problem. We all have to deal with side effects from our medicines.

1 like
Reply

You may also like...